MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBJR080502A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for superficial femoral artery (sfa) fistula during which two gore® viabahn® endoprostheses with heparin bioactive surface (viabahn devices) were implanted in the superficial femoral artery (sfa).The physician accessed the target treatment area via groin access using a terumo 7fr introducer sheath and a terumo 0.014" runthrough® ns extra floppy coronary guidewire.The first viabahn device was successfully implanted distally in the sfa.Subsequently, a second viabahn device (lsn (b)(6)) was deployed proximally.However, during withdrawal of the viabahn delivery system, the distal tip of the system caught the edge of the proximal viabahn endoprosthesis, causing it to be dragged backward toward the sheath and resulting in coverage of the profunda artery.There were no attempts made to place the viabahn device back into place in the proximal sfa before removing the viabahn device surgically.The physician suspects that the distal edge of the viabahn device did not fully expand and lacked adequate wall apposition.Intravascular ultrasound (ivus) was utilized during the procedure.The patient is currently doing well following the procedure.
 
Additional Manufacturer Narrative
C1: added name and manufacturer.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.E4: initial reporter also sent report to fda.H10: added related report number provided from the voluntary mdr.Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device was discarded at the treating facility and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.The instructions for use provide specific instructions and warns against the application of force to the delivery system in the event that the distal tip becomes caught on the endoprosthesis.The root cause of the reported device migration is consistent with the potential use error of continuing to pull on the deployment system during withdrawal after resistance is encountered.Based on the information provided, the decision to remove the endoprosthesis was made based on procedural considerations.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23481565
Report Number2017233-2025-06792
Device Sequence Number18724608
Product Code PFV
UDI-Device Identifier00733132623815
UDI-Public(01)00733132623815(17)280622
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVBJR080502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale